Doctor has me on antibiotics, unsure what to do

RebeccaJean

New member
Joined
Dec 20, 2014
First time visit with a Family Health practitioner, she tested me for Bacterial Vaginosis and it came back positive. She gave me antibiotics, and I was very hesitant to take them but I was becoming more and more in pain everyday and was (and still am) desperate for relief.
Needless to say after a couple days of getting the meds I finally started taking them, since then pain has mostly been a 6/10, but it's always constant. It still is uncomfortable to pee every time as well. Two days after I started taking the antibiotics I began taking a probiotic with L. acidolphilus, although I haven't been very careful about not eating them with food but I am now. Today is the 6th day on the antibiotic and after very little discharge throughout the week, quite a bit came out.
Tomorrow is the last day of my meds and if my symptoms aren't gone, I don't know what I am going to do. The doctor doesn't seem to be interested in my general health so much, she seemed too busy.
I am in so much pain all the time I don't socialize anymore or go out, I have restricted so much of my diet and have become bed-ridden because of all these possible deficiencies I might have that the doctor didn't seem to have the time to assess.
 

kind2creatures

...elusive dreamer
Joined
Apr 5, 2009
Location
USA
I would take large doses of pure cranberry juice along with cranberry juice concentrate, that works effectively for urinary tract infection, and issues caused by vaginal yeast.

I recommend Knudsen's cranberry juice concentrate and the same brand of juice. Neither has sweeteners. A small glass of concentrate, followed by a large glass of the juice every few hours for several day will help.

I understand that probiotics should only be taken after the antibiotic treatment is over, taking them during is not effective.

https://www.natmedtalk.com/showthread.php?t=25967&highlight=cranberry+juice+concentrate
 

larryz

Member
Joined
Apr 23, 2014
"You too can be a Family Health Practitioner: Can You Say 'Antibiotic', or "Steroid'? If so, you're hired!!"

p.s. Good luck Rebecca. There are a plethora of alternatives to drugs for your condition.
 

jbaerbock

New member
Joined
Oct 14, 2014
Location
Minnesota
I have always been sure to eat yogurt when on antibiotics to prevent 'the trots'. Seems to work, at least for me.
Yeah there are actually a lot of articles out there that say you should take probiotics during and then after. Some even say to start before hand.

I personally eat yogurt and take a probiotic supplement containing lots of bacterial variety and my gut has never been happier.
 

Solstice Goat

Frater Aegagrus
Joined
Aug 7, 2012
Location
Seattle, WA
Yeah there are actually a lot of articles out there that say you should take probiotics during and then after. Some even say to start before hand.

I personally eat yogurt and take a probiotic supplement containing lots of bacterial variety and my gut has never been happier.

Unmodified potato starch is another good one.
 

adelante

New member
Joined
Oct 28, 2015
D-Mannose is another thing to consider. I had a UTI not long ago and couldn't get to the doctor. I took a dose of it every few hours and by the next day I felt 75% better. At my pharmacy you can find it by the cranberry supplements and UTI tests, but it's also available online.

And yes, probiotics! They will likely be less effective while you're on the antibiotics, but they will definitely help you get back to normal when you're off of them.

But I think you should get a second opinion, too, especially if you're still in so much discomfort.
 


Top